MAUDE Adverse Event Report: SORIN GROUP USA, INC. AORTIC ARCH CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

SORIN GROUP USA, INC. AORTIC ARCH CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number LR-XXXXX
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was not provided.Through follow-up communication with the initial reporter, sorin group learned that the device was dipped into an isotonic saline solution (nacl) prior to use.A photograph provided by the customer confirmed the reported issue.If any additional information relevant to the reported event is received, it will be provided in a supplemental report.Photo provided; device availability unk.
 
Event or Problem Description
Sorin group received a report that the ink printed on the side of the aortic arch cannulae began to flake off into the surgical area during a procedure.There was no report of patient injury.
 
Additional Manufacturer Narrative
Seven unused low profile, wire-reinforced dual stage venous return catheters were returned to livanova usa for evaluation.The individual complaint catheter was not returned.The returned catheters were highly discolored, as livanova italy had processed and decontaminated all seven devices using gamma radiation treatment before shipment to livanova usa.Visual inspection of the returned catheters revealed that all units had clear, readable printing.Visual inspection of the primary packaging and the catheters themselves revealed no loose flakes of ink or ink smears.A tactile test did not produce ink flakes or ink smears.The returned product conformed to specifications; no defects were found.Engineering tests were performed on 20 representative catheters to study the effect of absent or inadequate heat fix of the ink.Ten devices were ink stamped without the heat fix procedure and ten devices were ink stamped and manufactured properly.All were sterilized prior to testing, which included initial primary inspections, tactile testing, saline dipping, saline rubbing and isopropyl alcohol wipe-downs.At no time were loose flakes of ink or ink smears observed in either test group.The complaint could not be replicated.Over 38,000 lrd-611xx series products have been produced since the manufacturing of this product line began at livanova usa.The ink used on these catheters is also used company-wide on many other products.There have been no other issues ever reported for ink flaking, smearing or rubbing off.As the issue could not be reproduced, a root cause was not determined.

Brand Name
AORTIC ARCH CANNULA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
SORIN GROUP USA, INC.
14401 w 65th way
arvada CO 80004
MDR Report Key6709865
Report Number1718850-2017-00010
Device Sequence Number1772033
Product Code DWF
UDI-Device Identifier00803622104053
UDI-Public(01)00803622104053(240)LRD-61150(17)190228(10)1603900089
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K943934
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 10/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Model NumberLR-XXXXX
Device Catalogue NumberLRD-61150
Device Lot Number1603900089
Initial Date Received by Manufacturer 06/15/2017
Supplement Date Received by Manufacturer10/22/2017
Initial Report FDA Received Date07/13/2017
Supplement Report FDA Received Date10/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1